RYL Forums

RYL Forums (https://www.recoveryourlife.com/forum/index.php)
-   Mental Health Discussion and Support (https://www.recoveryourlife.com/forum/forumdisplay.php?f=44)
-   -   Abilify and being ill / experiences of all kinds (https://www.recoveryourlife.com/forum/showthread.php?t=210902)

Snow White. 15-07-2013 10:13 AM

Abilify and being ill / experiences of all kinds
 
I've been prescribed Abilify (Aripiprazole) to help deal with my mood and suicidal thoughts.

I was scared to start it because of cognitive worries but I've got over that and realised I need some help.

But I've read that a common side effect is nauseous and/or vomiting. I have a severe paranoia of vomiting and so I'm very scared of this happening to the point that I'm thinking of not starting them.

I don't know what to do :(

(P.S. I've read almost all the threads on here and done a small bit of research but am after this specific side effect). Thank you x

Revival 15-07-2013 12:20 PM

Hi Aimee lovely <3

I was on Abilify for quite awhile to help with my moods, and I never had problems with nausea or vomiting. I've known a few others on it and actually never heard of this side effect. I hope that you are able to try taking them, sorry I don't have advice right now just thought I would leave this. Hope you're doing a bit better *squish*

Snow White. 15-07-2013 12:25 PM

Thanks Ally that is quite helpful. At this point I've actually decided not to take it but I will let my psychiatrist know and be open to opinions that are here - obviously my search has been biased for information about it.

pb&banana 15-07-2013 12:32 PM

I can only add that this drug affects people differently. My experience was not good at all. I don't want to go into detail and scare you into not taking a drug you are prescribed. Have another talk over with your psychiatrist is your best idea.

Revival 15-07-2013 12:33 PM

You're welcome lovely, I do understand your fears but I hope that you will be able to consider taking it/talk to your psychiatrist about possible alternatives. Take care xx

Revival 15-07-2013 12:36 PM

Quote:

Originally Posted by pb&banana (Post 3616130)
I can only add that this drug affects people differently. My experience was not good at all. I don't want to go into detail and scare you into not taking a drug you are prescribed. Have another talk over with your psychiatrist is your best idea.

Going to log off but I just wanted to quickly say that I agree with talking to your psych as with any medication there will be good and bad accounts of people's experiences. I think that you will in the end have to decide for yourself as no one can tell you for sure how it will affect you. I don't mean don't ask though... not sure if I'm explaining myself very well sorry <3

when.will.it.end 15-07-2013 12:40 PM

I'm on it and it did make me feel sick at first but the symptom passed very quickly and I was never actually sick.

Wonderland. 15-07-2013 12:53 PM

Aimee lovely <3

I know your fears about vomiting are very profound, but perhaps you could talk to your psych about the possibility of anti-sickness meds. I know with being on several drugs where vomiting has bee a side effect, but along as I've made sure I've eaten before it hasn't been a problem.

Snow White. 16-07-2013 12:53 AM

Yeah I thought about combining it with food night be worthwhile.

Thanks Katie that's helpful to know x

P&b I'd actually welcome your experience even if negative so this discussion can be balanced.

I do want to say I've done a lot of research and in some studies the vomiting only affects about 2.5% but in a large sample of thousands that's still a lot of people. One study had 2000+ participants and about 650 or so got ill, so I'm not making this decision blindly (these numbers are rough estimates I don't remember the exact ones).

I did discuss my concerns about medication as I'm scared it will impact my cognition again, so she offered just to trial it and I think given I am seeing her next week as long as I keep busy and keep my supports up this might be a good way to see if I really do need the extra medication.

Greyscale 16-07-2013 01:59 AM

I didn't have any nausea or vomiting when I was on Abilify. I didn't find that it helped me, but I didn't get any bad side effects.

lozza 16-07-2013 03:18 AM

I was on this med for a short period of time and I felt sick for the first few days but it passed pretty quick.

I hope the week goes well for you:)

lozza xx

sherlock holmes 16-07-2013 12:11 PM

Maybe you could take Prochloperazine at the same time? It's actually an antipsychotic but is an anti-sickness med also. I am prescribed it for nausea relating to IBS.

Cedrus 16-07-2013 12:17 PM

I reacted quite badly to aripiprazole with the nausea/vomitting side effect....but everyone reacts differently.

Like suggested above, maybe take some anti sickness meds when you first start it? I found it helped with my concentration.

Phells 16-07-2013 04:28 PM

I didn't feel sick at all when I was on Abilify. I just got really antsy to the point of not being able to stand it.
I think most medications have a listed side effect of nausea and vomiting? But I would definitely agree with talking to your doctor.

[Luna] 16-07-2013 10:52 PM

When I was on abilify I didn't get any nausea or vomiting. I did have a bad experience with it in terms of tremors and agitation but not being sick.

I really hope it works out for you love x

Snow White. 17-07-2013 05:24 AM

Thank you all. I'm still so scared about this drug but I spoke to my psychiatrist who recommended I try it at a smaller dose. She said I could go in to hospital to be monitored but I'm against that.

But she said it worked really quick to improve mood (did you find it quick? ?) So I'm going to try half a tablet tomorrow morning.

risenfromperdition 17-07-2013 06:35 AM

What emma and carmen said.

*sits with*

pb&banana 17-07-2013 06:41 AM

Here's hoping the smaller dosages will help.

Snow White. 17-07-2013 08:05 AM

Thank you. I think she underestimated how rare it was to me as already a few of you indicated it does happen, and research indicates it also, so hopefully I will be lucky and avoid it. I do have anti vomiting meds from when I had gastro so if worst comes to worse I could take that.

Those who DID get ill, did it recover once you stopped the medication? Please be honest about your experience, I have enough non-illness experiences that I would like to hear the other side also.

Did any helpful effect take effect quickly for those who have taken it?

Cedrus 17-07-2013 08:40 AM

When I stopped the aripiprazole, the side effects stopped.

I do think though, that the more het up you get about this, the more likely you are going to end up feeling nauseous (but due to extreme anxiety).

I'd say give it a go and take the anti vomiting meds at the start so you have protection. Side effects normally die down after a while, so you could slowly decrease the meds for the vomitting aspect. When I took aripiprazole combined with a sedating anti psychotic (i think it effects histamine in some way) i didn't feel ill at all.

I hope it goes okay for you. x


All times are GMT +1. The time now is 03:48 AM.

Powered by vBulletin® Version 3.6.4
Copyright ©2000 - 2020, Jelsoft Enterprises Ltd.